Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 97, NWS Philadelphia/Mount Holly

December 9, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 9, 2020, 12:27 AM EST. It took effect at Dec 9, 2020, 11:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2020, 12:27 AM EST (05:27 UTC)
In effect from
Dec 9, 2020, 11:00 AM EST
Expired
Dec 10, 2020, 6:00 AM EST
In force
19 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

921 
WHUS71 KPHI 090527
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1227 AM EST Wed Dec 9 2020

ANZ450>453-091830-
/O.CAN.KPHI.SC.Y.0096.000000T0000Z-201209T0600Z/
/O.NEW.KPHI.SC.Y.0097.201209T1600Z-201210T0600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1227 AM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
EST THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...The Atlantic coastal waters of New Jersey.

* WHEN...From 11 AM this morning to 1 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The Small Craft Advisory previously in
  effect until 1AM this morning has been cancelled. Conditions 
  have subsided below advisory criteria and will remain that way 
  until the new advisory goes into effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-090630-
/O.CAN.KPHI.SC.Y.0096.000000T0000Z-201209T0600Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1227 AM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have subsided below advisory criteria. The advisory is
cancelled.

$$
5 follow-up statements
970 
WHUS71 KPHI 091608
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1108 AM EST Wed Dec 9 2020

ANZ454-100515-
/O.EXB.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
1108 AM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-100515-
/O.EXB.KPHI.SC.Y.0097.201210T0200Z-201210T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1108 AM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
EST THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 9 PM this evening to 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>453-100515-
/O.EXT.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1108 AM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...The Atlantic coastal waters of New Jersey.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
495 
WHUS71 KPHI 091958
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
258 PM EST Wed Dec 9 2020

ANZ455-101100-
/O.EXA.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
258 PM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE 
  out 20 nm.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>454-101100-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
258 PM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...The Atlantic coastal waters of New Jersey.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-101100-
/O.CON.KPHI.SC.Y.0097.201210T0200Z-201210T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
258 PM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM EST THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 9 PM this evening to 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
458 
WHUS71 KPHI 100253
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
953 PM EST Wed Dec 9 2020

ANZ450>455-101100-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
953 PM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...The Atlantic coastal waters of New Jersey.

* WHEN...Until 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-101100-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
953 PM EST Wed Dec 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 9 PM this evening to 6 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
175 
WHUS71 KPHI 100906
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
406 AM EST Thu Dec 10 2020

ANZ430-431-454-455-101015-
/O.CAN.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
406 AM EST Thu Dec 10 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind speeds continue to diminish. As a result, the Small Craft 
Advisory has been cancelled for the coastal waters of Delaware and
for Delaware Bay.

$$

ANZ450>453-101100-
/O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
406 AM EST Thu Dec 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY 
THIS MORNING...

* WHAT...West to northwest winds 15 to 20 knots with gusts up to 
  25 knots. Seas 3 to 4 feet.

* WHERE...The Atlantic coastal waters of New Jersey.

* WHEN...Until 6:00 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$

Iovino
832 
WHUS71 KPHI 101059
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
559 AM EST Thu Dec 10 2020

ANZ450>453-101200-
/O.EXP.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
559 AM EST Thu Dec 10 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS 
MORNING...

Wind speeds continue to diminish. As a result, the Small Craft 
Advisory for the coastal waters of New Jersey will expire at 6:00 
AM.

$$

Iovino

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 8:40 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Dec 8, 8:40 PM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
840 PM EST Tue Dec 8 2020

.SYNOPSIS...
Weak high pressure will be across the area this evening and
tonight. A weak upper air disturbance will cross north of the
area Wednesday. More high pressure will build over the area for
Thursday and Friday. Low pressure will develop across the lower
Ohio Valley Saturday and the move across the Great Lakes Sunday
while strengthening. Its associated fronts will cross the area
this weekend. High pressure returns for next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
North to northwest winds continue to diminish to less than 10
mph. Conditions will be quiet, with increasing and thickening
high clouds after midnight.

No significant changes are planned to the forecast. Will make
minor adjustments based on latest surface obs.

Otherwise, the northwesterly northern stream jet aloft will
increase and pivot across the region tonight through Wednesday.
This will push a clipper system quickly across the upper Great
Lakes toward New York state by Wednesday morning then across New
England later in the day. At the surface, high pressure will
remain well south of the the region with low pressure across
Hudson Bay.

The pressure gradient will relax somewhat tonight, but will
still be present during the overnight period. As such, winds are
not likely to go completely calm anywhere this evening even
though skies will be clear to start out the night. Clouds will
increase overnight as the clipper system approaches. Low
temperatures are a bit tricky to nail down given that boundary
layer decoupling is in question (winds and clouds), nevertheless
it'll still be a cold night with lows generally in the mid 20s
to around 30 degrees.

BUFKIT profiles indicate sufficient saturation of the column for ice
crystal development (dendritic snow) late Wednesday morning and
afternoon as the shortwave associated with the clipper system passes
just north of the forecast area. This supports a period of snow
showers across eastern Pennsylvania and northern New Jersey during
the Wednesday morning through early afternoon time frame, possibly
reaching as far south as the Philly metro and upper New Jersey shore
(north of Atlantic City) during the afternoon hours. For this
update, I favored the NAM for QPF and PoP timing given that it seems
to be handling the scope and coverage of the event as I would expect
it to play out.

Given the later trend in timing, some of the precip, if it falls,
may actually just be rain (or a rain/snow mix) south and east of I-
95 given that temperatures will have warmed into the upper 30s by
the afternoon hours. A brief coating of snow may be possible in the
typical higher elevation areas with a dusting possible down to
around I-95, but impacts will remain limited. Skies will clear
slowly into the evening and temperatures will peak in the upper 30s
to low 40s dependent on cloud and precip coverage and intensity.
High pressure will begin to build in from the Ohio Valley toward the
evening.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A period of fair weather with moderating temperatures is
expected. An upper ridge will develop across the southern
Mississippi Valley Wed night and then spread NE to the East
coast by Fri. A surface high will accompany the upper feature.
Temperatures will be near normal Thu but then climb a bit above
normal by Friday. Highs on Fr will range from the low/mid 50s
for Delmarva, metro Philadelphia and south NJ to the upper
40s/low 50s for NW NJ and the southern Poconos.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Above normal temperatures will make a return to the area this
weekend as a high pressure system moves offshore and a mild return
flow behind it develops. Highs both Sat and Sun will be mostly in
the 50s region-wide with some low 60s also possible S/E. The warmer
temperatures will arrive coincidentally  with the arrival of higher
chances for showers. Low pressure will develop over the lower Ohio
Valley early Sat and then strengthen as it heads across the Great
Lakes on Sunday. The low will track down St. Lawrence Valley Sunday
night. Several fronts will cause clouds and showers across the area
with the present fcst having chc pops for the period. It's expected
that pops will go higher once the time-frame for the precip becomes
clearer. The latest GFS and EC models are offering different solutions
with the GFS bringing the main low to the N earlier and the EC bringing
a more southern low to our area Sun into next week.

Into next week, temperatures will return back closer to normal as
the strong low from the weekend begins to pull away. High pressure
develops across the Ohio Valley and it will extend into the Middle
Atlantic. Highs will be mostly in the 40s with lows near freezing
in most areas. Except for a few scattered showers Monday the period
is expected to be dry.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Initially SKC with mid-level clouds increasing in
coverage and lowering after 06Z. Westerly winds around 5-10 kts.
High confidence.

Wednesday...MVFR ceilings and visibility restrictions possible from
15-21Z with scattered snow showers from around PHL and north.
Westerly winds around 10 kts with gusts up to 20 kts. Moderate
confidence.

Outlook...

Wed night thru Fri night...VFR expected most of the time.

Saturday thru Sunday...Lower conditions are possible with chances
for rain and perhaps some snow shower far N/W. Sat afternoon thru
Sunday morning would appear to have the greatest chc for lower
CIGS/VSBYS.

&&

.MARINE...
Winds have dropped below 25 kt on DE Bay, so will cancel the SCA
that was in effect. Will hoist a SCA up for the northern NJ
coastal Atlantic waters, as winds are gusting 25-30 kt there and
will run it until 06Z, to correspond with SCA up for rest of the
Atlantic coastal ocean waters.

Winds will diminish somewhat overnight with gusts up to 20 kts.
Winds will increase again by Wednesday afternoon with westerly
winds gusting up to 25 kts. A Small Craft Advisory may be needed
for the New Jersey ocean waters Wednesday afternoon or evening.
Seas 2-4 feet.

Outlook...

Wed night...Any lingering SCA conditions will diminish overnight.
Fair weather.

Thu thru Sat night...sub-SCA expected. Fair Thu/Fri. Scattered showers
Sat.

Sunday...SCA seas possible on the ocean. Scattered showers.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 AM EST Wednesday for ANZ450>455.

&&

Synopsis...O'Hara
Near Term...MPS/Staarmann
Short Term...O'Hara
Long Term...O'Hara
Aviation...O'Hara/Staarmann
Marine...O'Hara/Staarmann
Hazardous weather outlook, Dec 8, 5:28 PM EST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
528 PM EST Tue Dec 8 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-092300-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
528 PM EST Tue Dec 8 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-092300-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
528 PM EST Tue Dec 8 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.